Print

Print


Dear Dr. Rodriguez,

just to give more power to your statistics:
I usually add low dose midazolam at any age, but cannot really comment
on whether it makes a real difference at any age; I also add atropine.
Concerning the i.m.-dosing I'm not surprised, that you get mixed
results. Since the i.m.-injection is not clearly less painful than
placing an i/v.-line, I very rarely see a reason to give ketamine i.m.;
you totally miss the luxury to be able to titrate, which you have with
the i.v.-way.

Greetings,

Dr. Nikolaus Lutz-Dettinger
PICU
University Hospital Gent
De Pintelaan 185
B9000 Gent
Belgium
tel: **32 - 9 - 240 21 11
fax: **32 - 9 - 240 49 95
email: [log in to unmask]

Elliot Rodriguez wrote:
>
> I don't know if this has alreay been brought up on the list but I was
> wondering what the group's practice habit is regarding the addition of
> Versed to IM/IV ketamine to reduce the incidence of dysphoric emergence
> reactions.  I always add atropine or glyccopyrolate but don't always add
> Versed as some sources I've read recommend - I do use it when sedating
> older kids due to the higher risk of dysphoria.
> Also I recently had a unusual failure of ketamine (admittedly I slightly
> underdosed using only 3mg/kg IM) and wasn't able to find a reference as
> to the safety of multiple doses (more than two)of ketamine for the same
> procedure or what the maximum mg/kg dose is.
>
> Elliot Rodriguez, MD FACEP
> SUNY HSC Syracuse
>
> For more information, send mail to [log in to unmask] with the message: info PED-EM-L
> The URL for the PED-EM-L Web Page is:
>   http://www.brown.edu/Administration/Emergency_Medicine/ped-em-l.html

For more information, send mail to [log in to unmask] with the message: info PED-EM-L
The URL for the PED-EM-L Web Page is:
  http://www.brown.edu/Administration/Emergency_Medicine/ped-em-l.html